Alert archive / Oregon / Red Flag Warnings in 2007
Red Flag Warning 15, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Sep 10, 2007, 8:46 AM PDT for Siskiyou County, California; 5 counties in Oregon. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2007, 8:46 AM PDT (15:46 UTC)
- Expired
- Sep 10, 2007, 11:00 AM PDT
- In force
- 2 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lane County, OR
The radar
The Medford radar (KMAX), 71 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 3.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3435 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 101546 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 846 AM PDT MON SEP 10 2007 CAZ280-ORZ617-621>623-101800- /O.NEW.KMFR.FW.W.0015.070910T1546Z-070910T1800Z/ WESTERN KLAMATH NATIONAL FOREST-UMPQUA NATIONAL FOREST- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- 846 AM PDT MON SEP 10 2007 ...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS EXTENDED THE RED FLAG WARNING FOR OREGON FIRE WEATHER ZONES 617 621 622 AND 623 AND CALIFORNIA FIRE WEATHER ZONE 280 UNTIL 11 AM PDT THIS MORNING. THE RED FLAG WARNING FOR OREGON FIRE WEATHER ZONES 616 619 AND 620 HAS EXPIRED. HIGH TEMPERATURES TODAY WILL BE 10 TO 15 DEGREES ABOVE NORMAL WITH HUMIDITY LEVELS REMAINING LOW BUT AFTER 11 AM GUSTY EAST WINDS WILL GRADUALLY WEAKEN AND VEER TO THE SOUTHEAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DW
1 follow-up statement
000 WWUS86 KMFR 101805 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 1105 AM PDT MON SEP 10 2007 CAZ280-ORZ617-621>623-101915- /O.EXP.KMFR.FW.W.0015.000000T0000Z-070910T1800Z/ WESTERN KLAMATH NATIONAL FOREST-UMPQUA NATIONAL FOREST- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- 1105 AM PDT MON SEP 10 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR OREGON FIRE WEATHER ZONES 617 621 622 AND 623 AND CALIFORNIA FIRE WEATHER ZONE 280 IS NO LONGER IN EFFECT. CONDITIONS WILL REMAIN HOT AND DRY THROUGH TUESDAY BUT GUSTY EAST TO SOUTHEAST WINDS HAVE DIMINISHED. $$ DW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Sep 10, 3:46 AM PDT, 5 hours earlier.
Area forecast discussion, Sep 10, 3:46 AM PDT, 5 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEDFORD OR
346 AM PDT MON SEP 10 2007
UPDATED TO WARNING SECTION TO REMOVE RED FLAG WARNING FOR FIRE
WEATHER ZONE 618 IN OREGON.
.DISCUSSION...CLEAR SKIES ACROSS THE CWA WITH THE EXCEPTION OF
THE COAST WHERE THE FAMOUS FICKLE FINGER OF FOG THAT HAS FILLED IN
TO BOTH THE COOS AND CURRY COASTLINES. EXPECT THE FOG TO BURN OFF
FROM CAPE BLANCO NORTH LATER THIS MORNING THEN FILL BACK IN
TONIGHT. SOUTH OF BLANCO...EXPECT THE STRATUS TO REMAIN IN PLACE.
STRONG WINDS REMAIN ALONG HIGHER TERRAIN THIS MORNING EXTENDING
EAST INTO THE CASCADES...HOWEVER WILL SEE THESE WINDS DECREASE
LATER THIS MORNING AS THE PRESSURE GRADIENT BEGINS TO RELAX.
TODAY WILL CONTINUE TO BE WARM AS H85 TEMPS INCREASE A FEW DEGREES
OVER YESTERDAY. TODAY LOOKS TO BE THE WARMEST DAY WEST OF THE
CASCADES AS THE THERMAL TROUGH BEGINS TO SHIFT INLAND. THE WARMEST
DAY EAST OF THE CASCADES WILL BE TUESDAY AS THE TROUGH CONTINUES TO
ADVANCE FARTHER EAST. FLOW CHANGES TO ONSHORE LATE TONIGHT. SHOULD
SEE TEMPERATURES REFLECT THE CHANGE IN FLOW WEST OF THE CASCADES BY
COOLING A DEGREE OR TWO AND LOW CLOUDS AND FOG WILL REMAIN OVER THE
COASTLINE.
THE REX BLOCK BEGINS TO WEAKEN WEDNESDAY THE CLOSED LOW ASSOCIATED
WITH THE BLOCKING BEGINS ITS MOVEMENT TOWARD THE OREGON/CALIFORNIA
COAST. AS THE LOW APPROACHES...A FEW VORT MAXS MOVE THROUGH THE
AREA DESTABILIZING THE ATM FROM THE CASCADES EAST. HAVE KEPT SLIGHT
CHANCE TS OVER THE HIGHER TERRAIN FOR BOTH THURSDAY AND FRIDAY. THE
LOW MOVES ON SHORE SATURDAY...INTRODUCING SHOWERS TO THE WESTSIDE OF
THE FA.
AVIATION...IFR CEILINGS AND VIS THIS MORNING ALONG THE COAST.
SHOULD SEE CONDITIONS IMPROVE FROM CAPE BLANCO NORTH LATER THIS
MORNING THEN DETERIORATING TO IFR AGAIN THIS EVENING. INLAND...VFR
CONDITIONS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 8 AM PDT THIS MORNING FOR ORZ616-ORZ617-
ORZ619-ORZ620-ORZ621-ORZ622-ORZ623.
CA...RED FLAG WARNING UNTIL 8 AM PDT THIS MORNING FOR CAZ280.
PACIFIC COASTAL WATERS...NONE.
99/99/99Hazardous weather outlook, Sep 10, 6:15 AM PDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 615 AM PDT MON SEP 10 2007 CAZ080-ORZ023>028-101500- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- SOUTH CENTRAL OREGON CASCADES-WESTERN SISKIYOU COUNTY- 615 AM PDT MON SEP 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY STRONG EASTERLY WINDS WITH LOW RELATIVE HUMIDITY RECOVERIES WILL CONTINUE THROUGH EARLY THIS MORNING...ESPECIALLY AT RIDGE TOPS IN SOUTHWESTERN OREGON AND WESTERN SISKIYOU COUNTY IN NORTHERN CALIFORNIA. AS A RESULT...A RED FLAG WARNING IS IN EFFECT UNTIL 8 AM PDT. SEE WARNING FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPILDE
Nearby
Red Flag Warnings in Oregon, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.